The National Agency for Food and Drug Administration and Control (NAFDAC) has issued a warning against consuming cup of tea popularly known as `Maishayi’ from vendors.
This warning was given by Prof. Mojisola Adeyeye, NAFDAC Director-General in an interview with the News Agency of Nigeria (NAN) on Monday in Abuja.
According to Adeyeye, it became important to issue the warning following information received by the agency that Maishayi now mixes intoxicating drugs in the tea prepared for customers.
Adeyeye said intoxicating drugs such as tramadol, Vieteling, Marijuana and others, were added to the tea, adding that people could lose their lives after taking tea mixed with such drugs.
“In the US, lots of people are dying because of these medicines. How can such medicines mix with palm wine in the name of getting high in Nigeria? “There are some medicines you cannot take if you have cardiovascular problem,’’ she said.
The director-general said that the agency was working toward collaborating with the National Institute for Pharmaceutical Research and Development (NIPRD) to check for quality medicine in orthodox and herbal.